MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a visual and tactile examination of the returned device identified no kinks or damage along the entire length of the device.An examination of the balloon identified that the balloon had been inflated and was refolded.The device was attached to an encore inflation unit and during the first attempt to inflate the balloon a pinhole leak was identified at the proximal edge of the proximal transition zone in the balloon material.No other leaks were present.An examination of the markerbands identified no damage.
 
Event or Problem Description
Reportable based on device analysis completed on  31-jan-2019.It was reported that balloon leak occured.The target lesion was located in the brachial.A 10.0 x40, 75cm charger balloon catheter was advanced for dilation.However, it was noted that the balloon could not fully inflate due to leak.The procedure was completed with a different device.There were no patient complications nor injuries were reported.However, returned device analysis revealed pinhole.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8356471
Report Number2134265-2019-01514
Device Sequence Number11313452
Product Code FGE
UDI-Device Identifier08714729803799
UDI-Public08714729803799
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2021
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0022831018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2019
Initial Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1